MAUDE Adverse Event Report: STERILMED, INC. HARMONIC SCALPELS/SHEARS; LECTROSURGICAL, CUTTING/COAGULATION ACCESSORY, LAPAROSCOPIC/ENDOSCOPIC REPROCESS

STERILMED, INC. HARMONIC SCALPELS/SHEARS; LECTROSURGICAL, CUTTING/COAGULATION ACCESSORY, LAPAROSCOPIC/ENDOSCOPIC REPROCESS
Catalog Number HAR36R
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The lot number provided (r94d6a) is incorrect.Follow up attempts are being made to clarify this information.A response has not yet been received.If a response is received, a 3500a supplemental report will be submitted.Since the incorrect lot number was provided, no device history record (dhr) review could be performed.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic cholecystectomy procedure with harmonic scalpels/shears, and in the middle of the procedure the blade broke off the device.The surgeon retrieved the broken piece and used a new device to complete the procedure.The intent of the procedure was not altered as a result of this event.The device had patient contact, however there were no patient consequences.
 
Additional Manufacturer Narrative
It was reported that a patient underwent a laparoscopic cholecystectomy procedure with harmonic scalpels/shears, and in the middle of the procedure the blade broke off the device.Additional information was received on february 18, 2019 that the device of this complaint was not a sterilmed reprocessed device.The device manufacturer is ethicon inc.Therefore, since this complaint does not involve a sterilmed device it is thereby not mdr reportable.True device manufacturer has been made aware of event.Manufacturer's ref.No: (b)(4).

Brand Name
HARMONIC SCALPELS/SHEARS
Common Device Name
LECTROSURGICAL, CUTTING/COAGULATION ACCESSORY, LAPAROSCOPIC/ENDOSCOPIC REPROCESS
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
MDR Report Key8294201
Report Number2134070-2019-00119
Device Sequence Number1734627
Product Code NUJ
UDI-Device Identifier10888551045117
UDI-Public10888551045117
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K161086
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR36R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1